MAUDE Adverse Event Report: SYNTHES GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.064
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2024 the patient underwent an orif surgery with mhn implants for a fracture of the left proximal humerus.The surgeon used a drill sleeve for the distal when he drilled the proximal ap hole.Gaps between the drill sleeve and the hole caused the drill hole to shift and the drill bit interfered with the nail.The surgeon drilled manually at the surgeon¿s discretion and succeeded in making a hole.The screw was inserted successfully.When the surgeon was inserting distal locking screws, drilling was done smoothly for one of the locking screws, and the drill bit was left for fixation.However, another drill bit also interfered with the nail when it was used to drill a hole for a 2nd distal locking screw.The surgeon drilled manually for the hole and inserted the distal locking screw successfully.The surgery was completed successfully within 30 minutes delay.No fragments were left in the patient, the surgeon confirmed this via x-ray.There was no reported adverse patient impact.No further information is available.This report is for an 8.0mm/3.2mm drill sleeve 200mm.This is report 4 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow up medwatch will be filed as appropriate.

Brand Name
8.0MM/3.2MM DRILL SLEEVE 200MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18687620
Report Number8030965-2024-02243
Device Sequence Number20566423
Product Code LXH
UDI-Device Identifier10886982067388
UDI-Public(01)10886982067388
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 8/3.2 F/03.010.063; MULTILOC PHN Ø9.5 LE CANN L160 TAN; PROTECT SLEEVE 12/8 L188; UNK - DRILL BITS: TRAUMA; UNK - DRILL BITS: TRAUMA
Patient SexUnknown